Buy this Article for $10.95

Have a coupon or promotional code? Enter it here:

When you buy this you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Keywords

akathisia, akinesia, assessment scale, dyskinesia, dystonia, Extrapyramidal Symptom Side Effects (EPS), instrument development, nursing assessment

 

Authors

  1. Fagan-Pryor, Ellen C. MSN, RN, CS
  2. May, Deborah L. DNS, RN, CS

Abstract

Many patients who receive antipsychotic medications experience dystonia, akinesia, dyskinesia, and akathisia, collectively called Extrapyramidal Symptom Side Effects (EPS). The purpose of this study was to establish interrater reliability for a Nursing EPS Assessment Scale developed to focus on all four symptom areas. Twenty RNs and 12 patients participated in the instrument development studies. After several revisions, interrater reliability significance was demonstrated at the 0.01 level. It was concluded that the Nursing EPS Assessment Scale possessed good interrater reliability for nursing assessment of EPS.